MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE WEDGE GLENOID REAMER SLEEVE

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE WEDGE GLENOID REAMER SLEEVE
Catalog Number 804-06-310
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - the offset wedge reamer assembly locked up, the instruments were disassembled, cleaned and reassembled multiple time with the same outcome causing a 20 minute delay in surgery.
 
Additional Manufacturer Narrative
See d4 lot number, d10, h4 and h11.Evaluation: the agent reported "the offset wedge reamer assembly locked up, the instruments were disassembled, cleaned and reassembled multiple time with the same outcome male 71".This event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon and there here was a 20 min.Delay in surgery.The surgery was completed as intended even though there was not another suitable device.The instruments were inspected prior to use and found to be acceptable.Rma examination: an enovis corporate attendee noted that while grinding could be heard during evaluation, the construct spun freely prior to use.Reference: (b)(4) for more details.Device history: 804-06-310: a review of the receiver show that the reported component, when released for use, met design and manufacturing requirements.There was a ncmr-72640 which documents that out of 350 parts lot, 2 part were rejected due to discoloration on the diamond knurling post cleanroom processing.Later, the rejected part(s) were dispositioned as return to vendor (rtv).A review of the instrument's device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.804-06-311.A review of the instrument's device history records (dhr) and receiver revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.Complaint history: there are 21 other reported complaints for similar failure.S100 - functional.Root cause: the root cause of the complaints received for the wedge reamer constructs are due to the following: insufficient clearance between the reamer head cap (item 3, 804-06-311) and the reamer sleeve (item 1, 804-06-310).· user error of assembly, applying off axis force, insufficient clearing of the bone, and/or excessive pulling/pushing of reamer components.It was determined during the investigation that the root cause affects only 804-06-311, reamer head cap.There are no indications that 804-06-310, reamer sleeve and 804-06-312 reamer boss drill have any issues that would lead to the reported failure.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE WEDGE GLENOID REAMER SLEEVE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21542796
Report Number1644408-2025-00204
Device Sequence Number20743893
Product Code KWS
UDI-Device Identifier00190446843818
UDI-Public00190446843818
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-06-310
Device Lot Number414326L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-06-311 LOT: 414326L02M.; 804-06-311 LOT: UNKNOWN.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexMale